Alert archive / California / Red Flag Warnings in 2015

Red Flag Warning 2, NWS Los Angeles, CA

October 29, 2015

NWS Los Angeles, CA issued this red flag warning at Oct 29, 2015, 9:13 AM PDT. It took effect at Oct 30, 2015, 4:00 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 29, 2015, 9:13 AM PDT (16:13 UTC)
In effect from
Oct 30, 2015, 4:00 AM PDT
Expired
Oct 30, 2015, 6:00 PM PDT
In force
14 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

114 
WWUS86 KLOX 291613
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
913 AM PDT THU OCT 29 2015

...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT
FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES FROM LATE TONIGHT
THROUGH FRIDAY AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW
RELATIVE HUMIDITY...

.SANTA ANA WINDS WILL DEVELOP THIS EVENING AND THEN STRENGTHEN
EARLY FRIDAY MORNING THROUGH MIDDAY FRIDAY. THE RELATIVE HUMIDITY
WILL FALL SHARPLY EARLY FRIDAY MORNING AND WILL RANGE IN THE MID
TEENS THROUGH FRIDAY EVENING. A RED FLAG WARNING WAS ISSUED FOR
THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS FOR CRITICAL FIRE
WEATHER CONDITIONS DUE TO THE DURATION OF WINDS AND LOW RELATIVE
HUMIDITY LATE TONIGHT THROUGH FRIDAY. OTHER PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES WILL LIKELY SEE BRIEF CRITICAL FIRE
WEATHER CONDITIONS ON FRIDAY. THE NORTHEAST WINDS ARE EXPECTED TO
BE WEAKER ON FRIDAY NIGHT AND SATURDAY...BUT VERY WARM AND DRY
CONDITIONS WILL CONTINUE.

CAZ253-254-300015-
/O.UPG.KLOX.FW.A.0001.151030T1100Z-151031T0100Z/
/O.NEW.KLOX.FW.W.0002.151030T1100Z-151031T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
913 AM PDT THU OCT 29 2015

...RED FLAG WARNING IN EFFECT FROM 4 AM TO 6 PM PDT FRIDAY FOR
WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS ANGELES
COUNTY MOUNTAINS...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
RED FLAG WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN
EFFECT FROM 4 AM TO 6 PM PDT FRIDAY. THE FIRE WEATHER WATCH IS NO
LONGER IN EFFECT.

* WINDS AND TIMING...GUSTY NORTH WINDS ARE EXPECTED TO SHIFT TO
  THE NORTHEAST IN THE MOUNTAINS THIS EVENING. THE NORTHEAST WINDS
  ARE EXPECTED TO PEAK LATE TONIGHT THROUGH FRIDAY MORNING AT 25
  TO 35 MPH WITH GUSTS UP TO 55 MPH THROUGH PASSES AND CANYONS AND
  RIDGETOPS.

* RELATIVE HUMIDITY...15 TO 25 PERCENT LATE TONIGHT FALLING TO
  BETWEEN 8 AND 18 PERCENT ON FRIDAY.

* IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW 
  HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY 
  BRING CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...


A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
5 follow-up statements
933 
WWUS86 KLOX 292149
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
249 PM PDT THU OCT 29 2015

...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT
FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES FROM LATE TONIGHT
THROUGH FRIDAY AFTERNOON FOR GUSTY NORTHEAST WINDS AND LOW
RELATIVE HUMIDITY...

.SANTA ANA WINDS WILL DEVELOP THIS EVENING AND THEN STRENGTHEN
EARLY FRIDAY MORNING THROUGH MIDDAY FRIDAY. THE RELATIVE HUMIDITY
WILL FALL SHARPLY EARLY FRIDAY MORNING AND WILL RANGE IN THE MID
TEENS THROUGH FRIDAY EVENING. A RED FLAG WARNING WAS ISSUED FOR
THE VENTURA AND LOS ANGELES COUNTY MOUNTAINS FOR CRITICAL FIRE
WEATHER CONDITIONS DUE TO THE DURATION OF WINDS AND LOW RELATIVE
HUMIDITY LATE TONIGHT THROUGH FRIDAY. OTHER PORTIONS OF LOS
ANGELES AND VENTURA COUNTIES WILL LIKELY SEE BRIEF CRITICAL FIRE
WEATHER CONDITIONS ON FRIDAY. THE NORTHEAST WINDS ARE EXPECTED TO
BE WEAKER ON FRIDAY NIGHT AND SATURDAY...BUT VERY WARM AND DRY
CONDITIONS WILL CONTINUE.

CAZ253-254-301645-
/O.CON.KLOX.FW.W.0002.151030T1100Z-151031T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
249 PM PDT THU OCT 29 2015

...RED FLAG WARNING REMAINS IN EFFECT FROM 4 AM TO 6 PM PDT
FRIDAY FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS
ANGELES COUNTY MOUNTAINS...

* WINDS AND TIMING...GUSTY NORTH WINDS ARE EXPECTED TO SHIFT TO
  THE NORTHEAST IN THE MOUNTAINS THIS EVENING. THE NORTHEAST WINDS
  ARE EXPECTED TO PEAK LATE TONIGHT THROUGH FRIDAY MORNING AT 30
  TO 40 MPH WITH GUSTS UP TO 60 MPH THROUGH PASSES AND CANYONS
  AND RIDGETOPS.

* RELATIVE HUMIDITY...15 TO 25 PERCENT LATE TONIGHT FALLING TO
  BETWEEN 8 AND 18 PERCENT IN THE SANTA ANA WIND PRONE AREAS ON
  FRIDAY.

* IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW 
  HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY 
  BRING CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
702 
WWUS86 KLOX 301101
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
401 AM PDT FRI OCT 30 2015

...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT
FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS
EVENING FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY...

.SANTA ANA WINDS WILL STRENGTHEN EARLY THIS MORNING THROUGH
MIDDAY TODAY. THE RELATIVE HUMIDITY WILL FALL SHARPLY EARLY
THIS MORNING AND WILL RANGE IN THE MID TEENS THROUGH THIS
EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP FOR THE
MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA
COUNTIES THIS MORNING AND CONTINUE THROUGH THIS EVENING. OTHER
PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL LIKELY SEE
BRIEF CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY. THE NORTHEAST
WINDS ARE EXPECTED TO BE WEAKER ON TONIGHT AND SATURDAY...BUT
VERY WARM AND DRY CONDITIONS WILL CONTINUE.

CAZ253-254-301700-
/O.CON.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
401 AM PDT FRI OCT 30 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS
ANGELES COUNTY MOUNTAINS...

* WINDS AND TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL PEAK
  THIS MORNING BETWEEN 30 TO 40 MPH WITH GUSTS UP TO 60 MPH
  THROUGH PASSES AND CANYONS AND RIDGETOPS.

* RELATIVE HUMIDITY...15 TO 25 PERCENT WILL FALL TO BETWEEN 8 AND
  18 PERCENT IN THE SANTA ANA WIND PRONE AREAS TODAY.

* IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW 
  HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY 
  BRING CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$

HALL
352 
WWUS86 KLOX 301607
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
907 AM PDT FRI OCT 30 2015

...RED FLAG WARNING IS IN EFFECT FOR THE MOUNTAINS AND ADJACENT
FOOTHILLS OF LOS ANGELES AND VENTURA COUNTIES THROUGH THIS
EVENING FOR GUSTY NORTHEAST WINDS AND LOW RELATIVE HUMIDITY...

.STRONG SANTA ANA WINDS WILL CONTINUE ACROSS THE AREA THROUGH
THIS AFTERNOON...WITH THE WINDS PEAKING IN STRENGTH THIS MORNING.
THE RELATIVE HUMIDITY WILL FALL SHARPLY THIS MORNING AND WILL
RANGE IN THE TEENS...AND EVEN SINGLE DIGITS...THROUGH THIS
EVENING. CRITICAL FIRE WEATHER CONDITIONS WILL DEVELOP ACROSS
THE MOUNTAINS AND ADJACENT FOOTHILLS OF LOS ANGELES AND VENTURA
COUNTIES THIS MORNING AND CONTINUE THROUGH THIS EVENING. OTHER
PORTIONS OF LOS ANGELES AND VENTURA COUNTIES WILL LIKELY SEE BRIEF
CRITICAL FIRE WEATHER CONDITIONS TODAY. THE NORTHEAST WINDS ARE
EXPECTED TO BE WEAKER ON TONIGHT AND SATURDAY...BUT VERY WARM 
AND DRY CONDITIONS WILL CONTINUE.

CAZ253-254-310100-
/O.CON.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
907 AM PDT FRI OCT 30 2015

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR VENTURA AND LOS ANGELES
COUNTY MOUNTAINS...

* WINDS AND TIMING...GUSTY NORTH TO NORTHEAST WINDS WILL PEAK THIS
  MORNING BETWEEN 25 TO 40 MPH WITH GUSTS UP TO 60 MPH THROUGH
  PASSES AND CANYONS AND RIDGETOPS.

* RELATIVE HUMIDITY...15 TO 25 PERCENT WILL FALL TO BETWEEN 8 AND
  18 PERCENT IN THE SANTA ANA WIND PRONE AREAS TODAY.

* IMPACTS...THE COMBINATION OF GUSTY NORTHEAST WINDS...LOW 
  HUMIDITY...WARM TEMPERATURES...AND DRY FUELS WILL POTENTIALLY 
  BRING CRITICAL FIRE WEATHER CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXTREME FIRE BEHAVIOR. PLEASE ADVISE THE APPROPRIATE
OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING.

&&

$$
957 
WWUS86 KLOX 310106
RFWLOX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
606 PM PDT FRI OCT 30 2015

...RED FLAG WARNING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES HAS BEEN ALLOWED TO EXPIRE...

.WINDS HAVE LOWERED QUITE A BIT IN MOST LOCATIONS...BUT THERE WERE
STILL A FEW SITES REPORTING GUSTS IN THE 40S. WINDS WILL CONTINUE
TO DIMINISH THROUGH THE EVENING HOURS. RELATIVE HUMIDITIES WILL
HAVE POOR RECOVERIES OVERNIGHT...THEREFORE THERE WILL CONTINUE TO
BE SOME ELEVATED FIRE WEATHER CONCERNS THIS EVENING THROUGH
SATURDAY. COOLER CONDITIONS AND BETTER RELATIVE HUMIDITY
RECOVERIES ARE EXPECTED LATE SUNDAY INTO EARLY NEXT WEEK WITH A
CHANCE FOR PRECIPITATION EARLY NEXT WEEK. 

CAZ253-254-310215-
/O.EXP.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
606 PM PDT FRI OCT 30 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

GUSTY NORTH TO NORTHEAST WINDS HAVE DIMINISHED SOME IN MANY
LOCATIONS. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. THERE WILL
BE POOR RELATIVE HUMIDITY RECOVERIES THEREFORE THERE WILL CONTINUE
TO BE SOME ELEVATED FIRE WEATHER CONCERNS THROUGH SATURDAY.

$$

KAPLAN
895 
WWUS86 KLOX 310106 CCA
RFWLOX

URGENT - FIRE WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
606 PM PDT FRI OCT 30 2015

...RED FLAG WARNING FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA
COUNTIES HAS BEEN ALLOWED TO EXPIRE...

.WINDS HAVE LOWERED QUITE A BIT IN MOST LOCATIONS...BUT THERE WERE
STILL A FEW SITES REPORTING GUSTS IN THE 40S. WINDS WILL CONTINUE
TO DIMINISH THROUGH THE EVENING HOURS. RELATIVE HUMIDITIES WILL
HAVE POOR RECOVERIES OVERNIGHT...THEREFORE SOME ELEVATED FIRE
WEATHER CONCERNS WILL CONTINUE THROUGH SATURDAY. COOLER
CONDITIONS AND BETTER RELATIVE HUMIDITY RECOVERIES ARE EXPECTED
LATE SUNDAY INTO EARLY NEXT WEEK WITH A CHANCE FOR PRECIPITATION
EARLY NEXT WEEK.

CAZ253-254-310215-
/O.COR.KLOX.FW.W.0002.000000T0000Z-151031T0100Z/
VENTURA COUNTY MOUNTAINS / LOS PADRES NATIONAL FOREST-
LOS ANGELES COUNTY MOUNTAINS / ANGELES NATIONAL FOREST-
606 PM PDT FRI OCT 30 2015

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR THE MOUNTAINS OF LOS ANGELES AND VENTURA COUNTIES...

GUSTY NORTH TO NORTHEAST WINDS HAVE DIMINISHED SOME IN MANY
LOCATIONS. WINDS WILL CONTINUE TO DIMINISH OVERNIGHT. EXPECT POOR
RELATIVE HUMIDITY RECOVERIES OVERNIGHT THROUGH SATURDAY...THEREFORE
SOME ELEVATED FIRE WEATHER CONCERNS WILL CONTINUE THROUGH
SATURDAY.

$$

KAPLAN

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this red flag warning went out at Oct 29, 5:12 AM PDT, 4 hours 1 minute earlier.

Area forecast discussion, Oct 29, 5:12 AM PDT, 4 hours 1 minute before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
512 AM PDT THU OCT 29 2015

UPDATED AVIATION SECTION

.SYNOPSIS...AN UPPER TROUGH JUST EAST OF THE REGION WILL BRING A FEW
SHOWERS TO THE MOUNTAINS AND ANTELOPE VALLEY THIS MORNING.
OTHERWISE...CLOUDS WILL BE ON THE DECREASE. GUSTY NORTH TO NORTHEAST
WINDS WILL AFFECT PORTIONS OF THE REGION THROUGH FRIDAY. AN UPPER
RIDGE AND LOW LEVEL OFFSHORE FLOW WILL BRING WELL ABOVE NORMAL
DAYTIME TEMPERATURES FRIDAY AND SATURDAY. AN UPPER TROUGH MOVING
INTO THE WEST COAST WILL BRING SOME COOLING ON SUNDAY. THIS TROUGH
WILL LINGER ACROSS THE REGION MONDAY THROUGH WEDNESDAY...BRINGING
COOL WEATHER...AND A SLIGHT CHANCE OF SHOWERS AT TIMES.

&&

.SHORT TERM (TODAY-SAT)...GUSTY NORTH WINDS WERE AFFECTING THE MTNS
OF L.A...VTU AND SBA COUNTIES...THE S COAST OF SBA COUNTY...AND
PORTIONS OF THE L.A. AND VTU COUNTY VALLEYS. WINDS HAVE SPREAD INTO
COASTAL SECTIONS OF L.A. COUNTY...ESPECIALLY BELOW PASSES AND
CANYONS FROM MALIBU TO THE HOLLYWOOD HILLS...BUT EVEN LAX WAS
REPORTING GUSTY WINDS. HAVE EXPANDED THE WIND ADVISORY TO INCLUDE
THE LOS ANGELES COUNTY COAST.

LOTS OF CLOUDS AND SOME SHOWERS WERE WRAPPING SOUTHWESTWARD THROUGH
THE ANTELOPE VALLEY AND INTO THE MTNS OF L.A. COUNTY. ALSO...LOTS OF
CLOUDS WERE BANKED UP AGAINST THE N SLOPES OF THE VTU COUNTY
MOUNTAINS AND ACROSS INTERIOR SLO AND SBA COUNTIES. CAN NOT RULE OUT
A FEW SHOWERS THERE EITHER. OTHERWISE...SKIES WERE MOSTLY CLEAR
ACROSS THE REGION. EXPECT CLOUDS TO DECREASE ACROSS THE ANTELOPE
VALLEY AND INTERIOR VALLEYS OF SLO AND SBA COUNTIES BY
AFTERNOON...BUT CLOUDS AND ISOLD SHOWERS COULD LINGER ON NORTHERN
SLOPES OF THE L.A. AND VTU COUNTY MTNS THROUGH THIS AFTERNOON OR
POSSIBLY INTO THIS EVENING. THERE WILL BE SOME COOLING IN THE
MTNS...DESERTS AND MOST VALLEY LOCATIONS TODAY. TEMPS ACROSS THE
COASTAL PLAIN AND IN THE LOWEST VALLEY LOCATIONS MAY EDGE UPWARD.
THE S COAST OF SBA COUNTY MAY GET VERY WARM YET AGAIN TODAY DUE TO
GOOD DOWNSLOPING NLY WINDS.

THE WINDS WILL PROBABLY DIMINISH SOME IN MOST AREAS THIS
AFTERNOON...BUT ARE EXPECTED TO PICK UP AGAIN THIS EVENING AS WINDS
ALOFT INCREASE AND SOME ADDITIONAL SUBSIDENCE SPREADS INTO THE
REGION. WINDS WILL BEGIN TO SHIFT TO A MORE NELY DIRECTION LATER
TONIGHT INTO FRI MORNING...TRANSITIONING TO A SANTA ANA WIND EVENT.
HAVE DECIDED TO GO WITH THE LEAST CONFUSING OPTION...AND JUST EXTEND
ALL ADVISORIES THROUGH NOON ON FRIDAY...NOTING THAT THERE MAY BE
SOMEWHAT OF A LULL IN THE WINDS. THE EXCEPTION TO THIS WAS ACROSS
SBA COUNTY...WHERE WINDS SHOULD DROP OFF ONCE THEY SHIFT TO NE...SO
THE ADVISORY THERE WAS EXTENDED ONLY UNTIL LATE TONIGHT. MODELS CONT
TO SHOW THE POSSIBILITY THAT THERE WILL BE A BURST OF STRONGER WINDS
IN THE MTNS TONIGHT AND EARLY FRIDAY. HAVE DECIDED TO LEAVE THE HIGH
WIND WATCH IN PLACE...AND LET THE DAY SHIFT LOOK AT ONE MORE MODEL
RUN BEFORE CONVERTING IT TO A HIGH WIND WARNING OR WIND ADVISORY.
HAVE ALSO EXPANDED THE WATCH TO INCLUDE THE SANTA MONICA RANGE. WIND
ADVISORIES MAY HAVE TO BE EXPANDED TO INCLUDE THE SAN GABRIEL VALLEY
(AT LEAST THE FOOTHILLS) AND THE VTU COUNTY COAST FOR LATE
TONIGHT/FRI MORNING.

WINDS SHOULD BEGIN TO DIMINISH IN MOST AREAS BY EARLY FRI AFTERNOON.
MAX TEMPS ON FRI SHOULD BE ABOUT THE SAME AS THEY ARE TODAY IN MOST
AREAS...ALTHOUGH THE S COAST OF SBA COUNTY WILL LIKELY NOT BE AS
WARM.

THE UPPER TROUGH WILL CONTINUE TO MOVE E FRI NIGHT AND SAT...AND A
STRONG RIDGE WILL BUILD INTO CA. LOW LEVEL FLOW WILL REMAIN
OFFSHORE...BUT ANY GUSTY NE WINDS ACROSS L.A. AND VTU COUNTIES FRI
NIGHT/SAT MORNING SHOULD REMAIN BELOW ADVISORY LEVELS. SAT WILL
LIKELY BE THE WARMEST DAY OF THE STRETCH IN MOST AREAS. MAX TEMPS
COULD REACH 90 DEGREES IN THE LOWER VALLEY LOCATIONS AND ACROSS
INTERIOR PORTIONS OF THE COASTAL PLAIN.

.LONG TERM (SUN-WED)...THE RIDGE ACROSS THE REGION WILL FLATTEN ON
SUNDAY AS AN UPPER TROUGH MOVES INTO THE PAC NW. FALLING
HEIGHTS/THICKNESSES AND A RETURN TO ONSHORE FLOW WILL BRING COOLING
ON SUNDAY...ESPECIALLY W OF THE MTNS. STILL...MAX TEMPS WILL BE
ABOVE NORMAL JUST ABOUT EVERYWHERE. HIGH CLOUDS MAY INCREASE DURING
THE DAY...ESPECIALLY N OF PT CONCEPTION. THE TROUGH IS FCST TO DIG
SWD INTO CA SUN NIGHT AND MON. THIS COULD BRING SOME SHOWERS TO FAR
NORTHERN AREAS BY DAYBREAK MON...WITH A SLIGHT CHANCE OF SHOWERS
ACROSS MUCH OF THE REGION MON AFTERNOON AND EVENING. THERE WILL BE
SHARP COOLING ON MONDAY...WITH MAX TEMPS DOWN MORE THAN 10 DEGREES
FROM THOSE ON SUNDAY IN THE VALLEYS...MTNS AND DESERTS. THE FORECAST
FOR TUE THROUGH WED IS A VERY LOW CONFIDENCE ONE. MODELS CONTINUE TO
HAVE A DIFFICULT TIME IN DECIDING EXACTLY WHAT IS GOING TO HAPPEN
WITH THE UPPER PATTERN. ALL KEEP SOME TROUGHING OVER THE REGION...SO
IT WILL LIKELY BE COOL...WITH AT LEAST PTLY CLOUDY SKIES. THERE MAY
BE ENOUGH MOISTURE TO WARRANT A SLIGHT CHANCE OF SHOWERS ACROSS MUCH
OF THE REGION TUE THROUGH WED. FOR NOW...HAVE KEPT POPS WHERE THEY
APPEAR TO BE MOST LIKELY...IN THE MTNS TUE INTO TUE NIGHT.

&&

.AVIATION...29/1212Z.

AT 12Z...THERE WAS NO MARINE LAYER AT KLAX.

VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD EXCEPT FOR A
CHANCE OF IFR CONDITIONS THROUGH 16Z AT TERMINALS NORTH OF POINT
CONCEPTION. PERIODS OF LOW-LEVEL WIND SHEAR AND TURBULENCE ARE
POSSIBLE

KLAX...VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. THERE IS A
40 PERCENT CHANCE THAT NORTH CROSS WINDS COULD STRENGTHEN THROUGHOUT
THE MORNING AND IMPACT OPERATIONS THIS MORNING. PERIODS OF LOW-LEVEL
WIND SHEAR AND TURBULENCE ARE POSSIBLE THROUGH 18Z...AND AGAIN AFTER
06Z.

KBUR..VFR CONDITIONS ARE EXPECTED THROUGHOUT THE PERIOD. PERIODS OF
LOW-LEVEL WIND SHEAR AND TURBULENCE ARE POSSIBLE THROUGH 18Z...AND
AGAIN AFTER 06Z.

&&

.MARINE...29/300 AM...MODERATE TO HIGH CONFIDENCE IN THE FORECAST OF
NORTHWEST WINDS WITH GALE FORCE WIND GUSTS OVER THE OUTER WATERS
THROUGH THIS EVENING. SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED FOR
THE INNER WATERS...AND MAY NEED TO EXTENDED FOR ALL WATERS INTO
FRIDAY MORNING. SHORT PERIOD HAZARDOUS SEAS ALSO AFFECT THE WATERS
THROUGHOUT. OFFSHORE WINDS ON FRIDAY MORNING WILL LIKELY BE STRONG
ENOUGH FOR SMALL CRAFT ADVISORIES IN THE NEAR SHORE WATERS SOUTH OF
POINT CONCEPTION.

ANOTHER FRONTAL SYSTEM WILL DROP SOUTH INTO THE REGION BETWEEN
SUNDAY AND TUESDAY...BRINGING THE POTENTIAL FOR GUSTY AND POSSIBLY
GALE FORCE WINDS TO THE COASTAL WATERS. THE HIGHEST LIKELIHOOD OF
GALE FORCE WIND GUSTS APPEARS TO OCCUR BETWEEN MONDAY AFTERNOON AND
MONDAY NIGHT.

&&

.BEACHES...29/300 AM...A HIGH SURF ADVISORY REMAINS IN EFFECT FOR
THE WEST AND NORTHWEST FACING BEACHES NORTH OF POINT CONCEPTION
THROUGH FRIDAY. SOME ENERGY FROM THIS SWELL WILL COMBINE WITH
INCREASING SOUTHWEST SWELL TO BRING ELEVATED SURF TO BEACHES SOUTH
OF POINT CONCEPTION.

THERE WILL BE ASTRONOMICALLY HIGH TIDES EACH MORNING THIS
WEEK...HIGHEST THIS MORNING BETWEEN 1030 AND 1100 AM. WITH RESIDUALS
RUNNING AROUND 6 INCHES...WATER LEVELS WILL RISE TO BETWEEN 7 AND
7.5 FEET FOR BEACHES SOUTH OF POINT CONCEPTION. HIGH TIDES WILL RISE
TO NEAR 7 FEET ALONG THE CENTRAL COAST. THE HIGH TIDES COMBINED WITH
HIGHER SURF MAY CAUSE LOCAL COASTAL FLOODING IN SOME LOCATIONS SUCH
AS OCEANO...PISMO BEACH...PORT HUENEME...MALIBU AND LONG BEACH.

CHECK THE COASTAL FLOOD STATEMENT LAXCFWLOX FOR MORE DETAILS.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WATCH (SEE LAXNPWLOX).
FIRE WEATHER WATCH (SEE LAXRFWLOX).
COASTAL FLOOD ADVISORY (SEE LAXCFWLOX).
WIND ADVISORY (SEE LAXNPWLOX).
GALE WARNING (SEE LAXMWWLOX).
SMALL CRAFT ADVISORY (SEE LAXMWWLOX).
HIGH SURF ADVISORY (SEE LAXCFWLOX).

&&

PUBLIC...DB
AVIATION/MARINE...HALL

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Oct 29, 6:00 AM PDT, 3 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT THU OCT 29 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-301300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT THU OCT 29 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY

GUSTY WINDS WILL AFFECT MUCH OF LOS ANGELES AND VENTURA
COUNTIES...AND SOUTHERN SANTA BARBARA COUNTIES TODAY AND TONIGHT.
DAMAGING WIND GUSTS ARE POSSIBLE IN THE MOUNTAINS OF LOS ANGELES AND
VENTURA COUNTIES TONIGHT.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTY BY LATE TONIGHT.

MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIME OF HIGH TIDE LATE
THIS MORNING. HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES TODAY
AND TONIGHT...WITH ELEVATED SURF ELSEWHERE. THERE IS A HIGH RIP
CURRENT RISK ON ALL AREA BEACHES TODAY AND TONIGHT.

GALE FORCE WINDS WILL AFFECT PORTIONS OF THE OUTER WATERS THROUGH
THIS EVENING.

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* GALE WARNING...............SEE WHUS76 KLOX - MWWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.DAYS TWO THROUGH SEVEN... FRIDAY THROUGH WEDNESDAY

GUSTY NORTHEAST WINDS WILL AFFECT MUCH OF LOS ANGELES AND VENTURA
COUNTIES FRIDAY MORNING.

CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE IN THE MOUNTAINS OF
LOS ANGELES AND VENTURA COUNTY FRIDAY MORNING THROUGH FRIDAY
AFTERNOON.

MINOR COASTAL FLOODING IS POSSIBLE NEAR THE TIME OF HIGH TIDE LATE
FRIDAY MORNING. HIGH SURF WILL AFFECT THE CENTRAL COAST BEACHES
FRIDAY...WITH ELEVATED SURF ELSEWHERE. THERE IS A HIGH RIP CURRENT
RISK ON ALL AREA BEACHES FRIDAY.

* HIGH WIND WATCH............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* FIRE WEATHER WATCH.........SEE WWUS86 KLOX - RFWLOX FOR DETAILS *

* COASTAL FLOOD ADVISORY.....SEE WHUS46 KLOX - FLSLOX FOR DETAILS *

* WIND ADVISORY..............SEE WWUS76 KLOX - NPWLOX FOR DETAILS *

* HIGH SURF ADVISORY.........SEE WHUS46 KLOX - CFWLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 29, 7:00 AM PDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OXNARD CA
700 AM PDT THU OCT 29 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1259 AM     NON-TSTM WND GST 4 N CHATSWORTH          34.33N 118.60W
10/29/2015  M66.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 31 MPH GUSTING TO 66 MPH AT OAT
            MOUNTAIN...ELEVATION 3693 FEET.

0253 AM     NON-TSTM WND GST 8 ESE CASTAIC LAKE      34.60N 118.58W
10/29/2015  M57.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 32 MPH GUSTING TO 57 MPH AT WARM SPRINGS
            RAWS...ELEVATION 4930 FEET.

0426 AM     NON-TSTM WND DMG 3 ENE SANTA MONICA      34.03N 118.45W
10/29/2015                   LOS ANGELES        CA   LAW ENFORCEMENT

            LARGE TREE BRANCH DOWN ON WESTBOUND INTERSTATE 10 AND
            SOUTH BUNDY DRIVE

0457 AM     NON-TSTM WND GST 6 SSW CASTAIC LAKE      34.57N 118.74W
10/29/2015  M73.00 MPH       LOS ANGELES        CA   MESONET

            NORTHWEST WINDS 40 MPH GUSTING TO 73 MPH AT WHITAKER PEAK
            RAWS...ELEVATION 4120 FEET.

&&

HALL

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 28, 9:07 PM PDTSmall Craft AdvisoryLOX17 hr
Oct 28, 9:27 PM PDTHigh Wind WatchLOX15 hr
Oct 29, 2:50 AM PDTSmall Craft AdvisoryLOX33 hr
Oct 29, 12:23 PM PDTHigh Wind WarningLOX24 hr

Nearby

Red Flag Warnings in California, 2015Every red flag warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.